MAUDE Adverse Event Report: AVANOS MEDICAL - IRVINE HOMEPUMP C-SERIES; ELASTOMERIC LFR

AVANOS MEDICAL - IRVINE HOMEPUMP C-SERIES; ELASTOMERIC LFR
Model Number C270050
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/06/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history record is in-progress.The actual complaint product was not returned for evaluation.Root cause could not be determined.All information reasonably known as of 28 may 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).
 
Event or Problem Description
Avanos medical inc.Received a single report that referenced three different incidences, which were associated with separate units, involving the same patient.This is the first of three reports.Refer to 2026095-2020-00076 for the second report.Refer to 2026095-2020-00077 for the third report.Fill volume: 240 ml.Flow rate: 5 ml/hr.Procedure: unknown.Cathplace: unknown.Infusion start time: (b)(6) 2020 13:00.Infusion stop time: unknown.It was reported that a patient had a "pump emptying too early on a few occasions." "it was supposed to run over 48 hours, got connected at 1pm on tuesday [(b)(6) 2020] and last night [(b)(6) 2020] he had taken a picture of it which appeared mostly empty at 10pm.They believe it seems empty around 24 hours after connection." no patient injury was reported.The pharmacist stated the patient was "flying on a plane while the medication was infusing, not sure if that would change the flow rate." patient is stable and reported no symptoms.
 
Additional Manufacturer Narrative
The device history record for lot 20002673 was reviewed and the product was produced according to product specifications.The actual complaint product was not returned for evaluation.Customer was reported to be outside on a very hot day.According to the instructions for use, flow rate will increase approximately 1.4% per 1.0 degree fahrenheit/0.6 degree celsius increase in temperature.It is possible that outside temperature affected the flow rate; however, without the complaint sample a root cause could not be determined.A photo of the device was provided by the customer; however, it is not possible to identify a root cause based on the photo.All information reasonably known as of 20 jul 2020 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by avanos medical inc.Represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to avanos medical inc.Avanos medical inc.Has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the avanos medical inc.Complaint database and identified as complaint (b)(4).This information is submitted pursuant to 21cfr803, in compliance with the medical device reporting requirement and should not be considered to be an admission that an avanos medical inc.Product is defective or caused serious injury.

Brand Name
HOMEPUMP C-SERIES
Common Device Name
ELASTOMERIC LFR
Manufacturer (Section D)
AVANOS MEDICAL - IRVINE
43 discovery
suite 100
irvine CA 92618
MDR Report Key10099148
Report Number2026095-2020-00075
Device Sequence Number3407360
Product Code MEB
UDI-Device Identifier10680651135688
UDI-Public10680651135688
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K052117
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 07/22/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/05/2022
Device Model NumberC270050
Device Catalogue Number101356804
Device Lot Number20002673
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 05/07/2020
Supplement Date Received by Manufacturer07/08/2020
Initial Report FDA Received Date05/28/2020
Supplement Report FDA Received Date07/22/2020
Patient Sequence Number1
Patient Age76 YR
Patient Weight80